Alert archive / Utah / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 1, 2002, 4:00 PM MDT for 8 counties in Utah; Uinta County, Wyoming; Bear Lake County, Franklin County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2002, 4:00 PM MDT (22:00 UTC)
- Expired
- Jun 1, 2002, 4:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Bear Lake County, ID, Franklin County, ID, Box Elder County, UT, Cache County, UT, Duchesne County, UT, Morgan County, UT, Rich County, UT, Summit County, UT, Wasatch County, UT, Weber County, UT, Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 110 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4442 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WUUS55 KSLC 012200
SVRSLC
IDC007-041-UTC003-005-013-029-033-043-051-057-WYC041-012245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
359 PM MDT SAT JUN 1 2002
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN BOX ELDER COUNTY IN UTAH
CACHE COUNTY IN UTAH
THIS INCLUDES THE CITY OF LOGAN
DUCHESNE COUNTY IN UTAH
THIS INCLUDES THE CITY OF DUCHESNE
NORTHEASTERN MORGAN COUNTY IN UTAH
RICH COUNTY IN UTAH
THIS INCLUDES THE CITIES OF...RANDOLPH...LAKETOWN
SUMMIT COUNTY IN UTAH
THIS INCLUDES THE CITY OF COALVILLE
NORTHEASTERN WASATCH COUNTY IN UTAH
EASTERN WEBER COUNTY IN UTAH
SOUTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO
THIS INCLUDES THE CITY OF MONTPELIER
SOUTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
UINTA COUNTY IN SOUTHWEST WYOMING
THIS INCLUDES THE CITIES OF...LYMAN...EVANSTON
* UNTIL 445 PM MDT
* AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 8 MILES WEST OF CLARKSTON TO 13
MILES SOUTHEAST OF DUCHESNE...OR FROM 17 MILES SOUTH OF MALAD TO 13
MILES SOUTHEAST OF DUCHESNE...MOVING NORTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER LEWISTON...FRANKLIN AT 405 PM MDT
OVER EVANSTON...WOODRUFF...LAKETOWN...GARDEN CITY AT 420 PM MDT
OVER RANDOLPH AT 425 PM MDT
OVER ST. CHARLES AT 430 PM MDT
OVER ROBERTSON...LONETREE AT 440 PM MDT
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.
THESE STORMS ARE PRODUCING DAMAGING WINDS OF 60-80 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEAST IDAHO AND UTAH.
LAT...LON 4193 11219 4088 11145 3986 11002 4154 11009
4157 11107 4243 11109What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:50 PM MDT, 10 minutes earlier.
Area forecast discussion, Jun 1, 3:50 PM MDT, 10 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 250 PM MST SAT JUN 1 2002 .SYNOPSIS...AN UPPER LEVEL LOW WILL MOVE ACROSS THE NORTHERN PART OF THE ARE EARLY THIS EVENING. A SECONDARY SYSTEM WILL FOLLOW TONIGHT AND SUNDAY PUSHING A COLD FRONT TO CENTRAL UTAH BY LATE IN THE DAY. .DISCUSSION...BUSY WITH LINE OF SEVERE THUNDERSTORMS PUSHING STRONG WINDS INTO THE URBAN AREA SO THIS WILL BE SHORT. VIGOROUS SHORTWAVE WILL MOVE OUT OF THE AREA EARLY THIS EVENING TAKING THE BAND OF POTENTIAL SEVERE WEATHER WITH IT. COLD FRONT WITH NEXT SHORTWAVE PUSHES ACROSS THE NORTHERN SECTIONS SHORTLY AFTER AND SHOULD STALL NEAR A LINE FROM THE UINTA BASIN TO WEST CENTRAL UT BY LATE SUNDAY AFTERNOON. THAT KEEPS VERY UNSETTLED SHOWERY WEATHER OVER THE NORTHERN SECTIONS WHILE THE SOUTH SHOULD REMAIN DRY. THE FRONT IS FORECAST TO PUSH A LITTLE FURTHER SOUTH MONDAY AS ANOTHER WAVE GOES PAST. THAT SHOULD ALSO ALLOW THE SHOWERS TO SPREAD FURTHER SOUTH. TAIL END OF THE LAST OF THIS FIRST SERIES OF SHORTWAVES GOES PAST TUESDAY AND MAY KEEP THE NORTH A LITTLE UNSETTLED UNTIL IT IS PAST. THEN RIDGING TAKES OVER WITH HEIGHTS RISING QUITE RAPIDLY. SO WARMING WEDNESDAY THEN STRONGER WARMING ON THURSDAY. ANOTHER WEAK WAVE BRUSHES THE NORTH FRIDAY TO HOLD TEMPERATURES IN CHECK THERE FOR A DAY BUT OTHERWISE VERY WARM HIGHS PERSIST INTO THE WEEKEND. SLC 5556 CDC -133 SANDERS .SLC...RED FLAG WARNING CENTRAL AND SOUTHERN UTAH UNTIL 04Z.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:23 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Millard, Tooele | 37 min |
| Jun 1, 1:49 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah | 41 min |
| Jun 1, 2:28 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele, Utah, Weber | 47 min |
| Jun 1, 3:00 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele, Utah, Wasatch and 1 more | 30 min |
| Jun 1, 3:22 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Davis, Duchesne, Morgan, Salt Lake and 3 more | 38 min |
| Jun 1, 4:46 PM MDT | Severe Thunderstorm Warning | SLC | Rich, Summit | 29 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2002Severe Thunderstorm Warnings in Idaho, 2002Severe Thunderstorm Warnings in Wyoming, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.